Alert archive / Indiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 227, NWS Louisville, KY

June 5, 2017Harrison County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jun 5, 2017, 7:36 PM EDT for Harrison County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2017, 7:36 PM EDT (23:36 UTC)
Expired
Jun 5, 2017, 8:00 PM EDT
In force
24 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Harrison County, IN

The radar

The Louisville radar (KLVX), 32 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

646 
WUUS53 KLMK 052336
SVRLMK
INC061-060000-
/O.NEW.KLMK.SV.W.0227.170605T2336Z-170606T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
736 PM EDT MON JUN 5 2017

The National Weather Service in Louisville has issued a

* Severe Thunderstorm Warning for...
  Central Harrison County in south central Indiana...

* Until 800 PM EDT

* At 736 PM EDT, a severe thunderstorm was located near Corydon,
  moving southwest at 10 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Corydon, Lanesville, Crandall, New Middletown and Breckenridge. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

&&

LAT...LON 3830 8601 3830 8600 3828 8599 3824 8595
      3823 8596 3809 8614 3822 8624 3832 8601
TIME...MOT...LOC 2336Z 059DEG 8KT 3825 8608 

HAIL...0.75IN
WIND...60MPH
 
$$

RJS
1 follow-up statement
712 
WWUS53 KLMK 060000
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
800 PM EDT MON JUN 5 2017

INC061-060009-
/O.EXP.KLMK.SV.W.0227.000000T0000Z-170606T0000Z/
Harrison IN-
800 PM EDT MON JUN 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARRISON COUNTY WILL
EXPIRE AT 800 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

LAT...LON 3830 8601 3830 8600 3828 8599 3824 8595
      3823 8596 3809 8614 3822 8624 3832 8601
TIME...MOT...LOC 2359Z 059DEG 8KT 3823 8613 

$$

RJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:05 PM EDT, 31 minutes earlier.

Area forecast discussion, Jun 5, 7:05 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
705 PM EDT Mon Jun 5 2017

...Updated Aviation Discussion...

.Short Term...(This evening through Tuesday night)
Issued at 310 PM EDT Mon Jun 5 2017

Late this afternoon steady rain showers were slowly exiting south
central KY.  The flash flood threat is over so cancelled the watch a
little early.

Isolated to scattered showers/storms are still expected to develop
ahead of a cold front sinking south late this afternoon/evening.  A
cell has popped up over central KY and a better line of convection
has developed over east central IN/central OH as of 3pm.  Enough
wind shear and instability exist over southern IN/north central KY
for storms to pose a small hail and gusty wind threat in addition to
brief heavy rainfall this evening. This convection should diminish
by late evening with the rest of the overnight hours mainly dry.

Do expect some fog to develop overnight especially over south
central KY which has received the most rainfall over the last 24-36
hrs. Any fog formation will be battling dry air advection though
behind the front late tonight into Tues morning.  Still feel most
locations over south central KY will see fog...maybe even some
patchy dense fog depending on how quickly the drier air arrives and
clouds clear. Lows tonight should range from the upper 50s to lower
60s.

Tuesday will feature dry, pleasant weather behind the cold front.
Highs will top out in the mid 70s to around 80 with lower humidity.
Lows Tues night will fall back into the 50s.

.Long Term...(Wednesday through Monday)
Issued at 330 PM EDT Mon Jun 5 2017

Wednesday - Friday...

An upper low lingering over the northeast U.S. will provide a mainly
dry mid week with below normal temperatures.  Some models do
indicate a couple of disturbances on the back side of the low
producing a few light showers but kept the forecast mainly dry.
Highs Wed/Thu should range through the 70s with lows in the 50s.

The upper low will begin to exit the continental U.S. by the end of
the work week resulting in rebounding temps over the Ohio Valley
with highs back into the upper 70s/lower 80s for Fri.

Saturday - Monday...

Weak disturbances may bring small chances for showers on Sat and
again on Mon but expect a mostly dry period from Sat-Mon.  A strong
upper level ridge will begin to work into the region by late in the
weekend causing temps to warm each day.  By Sun/Mon highs will be
back in the upper 80s to around 90 with humidity levels increasing
as well.

&&

.Aviation...(This evening through tomorrow evening)
Issued at 700 PM EDT Mon Jun 5 2017

Line of showers and thunderstorms currently across portions of
southern Indiana and northern Kentucky moving southward at this
hour. Will see reduced visibilities and gusty winds along the line,
but it should move out of the region over the next few hours.
Clearing skies will allow some fog to develop tonight, with greatest
concentration over south-central Kentucky. Visibilities could fall
as low as IFR with isolated areas of LIFR. After sunrise should see
fog burn off quickly with VFR conditions expected the rest of the
day.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...AMS
Long Term...AMS
Aviation...DM
Hazardous weather outlook, Jun 5, 3:47 PM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
347 PM EDT Mon Jun 5 2017

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-062000-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
347 PM EDT Mon Jun 5 2017 /247 PM CDT Mon Jun 5 2017/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Isolated to scattered thunderstorms are possible late this afternoon
into this evening ahead of a cold front. A few strong storms may
produce gusty winds, small hail and locally heavy rainfall, mainly
over southern Indiana and north central Kentucky.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

AMS

In the hours before

Local storm report, Jun 5, 7:09 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
709 PM EDT MON JUN 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     LYNDON                  38.26N 85.59W
06/05/2017                   JEFFERSON          KY   BROADCAST MEDIA

            TREES DOWN IN LYNDON.

&&

RL
Local storm report, Jun 5, 7:11 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
711 PM EDT MON JUN 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     PROSPECT                38.35N 85.61W
06/05/2017                   JEFFERSON          KY   BROADCAST MEDIA

            POWER OUTAGES IN PROSPECT.

&&

RL
Special weather statement, Jun 5, 7:15 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Louisville KY
715 PM EDT MON JUN 5 2017

INZ090-091-KYZ029-030-038-052345-
Floyd-Harrison-Jefferson-Bullitt-Spencer-
715 PM EDT MON JUN 5 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARRISON...SOUTHWESTERN
FLOYD...WESTERN SPENCER...JEFFERSON AND NORTHERN BULLITT COUNTIES...

At 714 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 11 miles north of Corydon to near
Pleasure Ridge Par to near Fern Creek. Movement was south at 15 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Louisville, Jeffersontown, Shively, Shepherdsville, Corydon, Pioneer
Village, Audubon Park, West Buechel, Watterson Park and Lynnview.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3823 8585 3820 8544 3796 8537 3796 8544
      3799 8549 3796 8553 3797 8589 3799 8591
      3799 8592 3821 8627 3842 8617 3842 8613
TIME...MOT...LOC 2314Z 356DEG 12KT 3837 8613 3814 8591 3814 8554

RJS
Local storm report, Jun 5, 7:19 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
719 PM EDT MON JUN 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     TSTM WND DMG     2 ENE LOUISVILLE        38.24N 85.71W
06/05/2017                   JEFFERSON          KY   BROADCAST MEDIA

            SEVERAL DOWNED TREES BLOCKING CHEROKEE
            PARKWAY.

&&

RL
Special weather statement, Jun 5, 7:20 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Louisville KY
720 PM EDT MON JUN 5 2017

KYZ034-038>041-045-047-048-052345-
Shelby-Mercer-Woodford-Fayette-Jessamine-Spencer-Nelson-Anderson-
720 PM EDT MON JUN 5 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SPENCER...SOUTHERN
SHELBY...NORTHEASTERN NELSON...NORTHERN MERCER...WOODFORD...
ANDERSON...NORTHERN JESSAMINE AND SOUTHWESTERN FAYETTE COUNTIES...

At 719 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Taylorsville to near Lawrenceburg to
near Dunbar High School. Movement was south at 25 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Lexington, Nicholasville, Lawrenceburg, Versailles, Taylorsville,
Meadowthorpe, Dunbar High School, Cardinal Hill, Fayette Mall and
Veterans Park.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3788 8494 3790 8511 3792 8512 3790 8513
      3793 8537 3815 8543 3819 8542 3810 8501
      3810 8453 3787 8445
TIME...MOT...LOC 2319Z 351DEG 20KT 3811 8537 3803 8500 3801 8463

RJS
Local storm report, Jun 5, 7:35 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
735 PM EDT MON JUN 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     2 S PROSPECT            38.32N 85.61W
06/05/2017                   JEFFERSON          KY   BROADCAST MEDIA

            DOWNED TREES NEAR PROSPECT IN THE WOLF
            PEN/SPRINGDALE AREA.

&&

RL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 4:53 PM EDTSpecial Weather StatementLMKJefferson, Scott22 min
Jun 5, 5:24 PM EDTSpecial Weather StatementLMKScott36 min
Jun 5, 5:31 PM EDTSpecial Weather StatementLMKJefferson44 min
Jun 5, 5:58 PM EDTSpecial Weather StatementLMKClark32 min
Jun 5, 6:14 PM EDTSevere Thunderstorm WarningLMKClark, Floyd46 min
Jun 5, 6:50 PM EDTSpecial Weather StatementLMKFloyd25 min
Jun 5, 7:15 PM EDTSpecial Weather StatementLMKHarrison30 min
Jun 5, 7:29 PM EDTSevere Thunderstorm WarningLMKHarrison31 min
Jun 5, 7:59 PM EDTSpecial Weather StatementLMKHarrison46 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.